Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 22, 2011, 12:32 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 12:32 PM EST (17:32 UTC)
- Expired
- Jan 22, 2011, 10:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
020 WHUS72 KMHX 221732 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1232 PM EST SAT JAN 22 2011 AMZ152-154-230145- /O.UPG.KMHX.SC.Y.0008.000000T0000Z-110123T1000Z/ /O.NEW.KMHX.GL.W.0002.110122T1732Z-110123T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1232 PM EST SAT JAN 22 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH WINDS 25 TO 35 KNOTS THROUGH THIS EVENING...THEN SLOWLY DIMINISHING OVERNIGHT. * WAVES: SEAS 6 TO 9 FEET THROUGH THIS EVENING...THEN SLOWLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-230145- /O.UPG.KMHX.SC.Y.0007.000000T0000Z-110123T0400Z/ /O.NEW.KMHX.GL.W.0002.110122T1732Z-110123T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1232 PM EST SAT JAN 22 2011 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH WINDS 25 TO 35 KNOTS THROUGH EARLY THIS EVENING... THEN SLOWLY DIMINISHING OVERNIGHT. * WAVES: SEAS 5 TO 8 FEET THROUGH THIS EVENING...THEN SLOWLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ158-230145- /O.EXT.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1232 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 25 TO 30 KNOTS TODAY... THEN SLOWLY DIMINISHING TO 15 TO 20 KNOTS LATER TONIGHT. * WAVES: SEAS 5 TO 8 FEET OVER THE OUTER WATERS INTO THIS EVENING THEN SLOWLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-230145- /O.EXT.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/ ALBEMARLE SOUND- 1232 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-230145- /O.EXT.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1232 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH THIS EVENING THEN SLOWLY DIMINISHING. * WAVES: SEAS WILL INCREASE TO 5 TO 7 FEET THROUGH THIS EVENING THEN SLOWLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-230145- /O.EXT.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/ PAMLICO SOUND- 1232 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
151 WHUS72 KMHX 221948 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 248 PM EST SAT JAN 22 2011 AMZ152-154-230300- /O.CON.KMHX.GL.W.0002.000000T0000Z-110123T0300Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 248 PM EST SAT JAN 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTH WINDS 30 TO 35 KNOTS THROUGH THIS EVENING...THEN SLOWLY DIMINISHING TO 20 TO 25 KNOT OVERNIGHT. * WAVES: SEAS 7 TO 9 FEET OVERNIGHT...THEN SLOWLY SUBSIDING BELOW 6 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-230300- /O.CON.KMHX.GL.W.0002.000000T0000Z-110123T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 248 PM EST SAT JAN 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTH WINDS 25 TO 35 KNOTS THROUGH EARLY THIS EVENING... THEN SLOWLY DIMINISHING TO 20 TO 25 KT OVERNIGHT. * WAVES: SEAS 5 TO 8 FEET THROUGH THIS EVENING...THEN SLOWLY SUBSIDING BELOW 6 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ158-230900- /O.CON.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 248 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 25 TO 30 KNOTS THROUGH THIS EVENING... THEN SLOWLY DIMINISHING TO 15 TO 20 KNOTS LATER TONIGHT. * WAVES: SEAS 5 TO 8 FEET OVER THE OUTER WATERS INTO THIS EVENING THEN SLOWLY SUBSIDING BELOW 6 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-230900- /O.CON.KMHX.SC.Y.0007.000000T0000Z-110123T1100Z/ ALBEMARLE SOUND- 248 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-230900- /O.CON.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 248 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 25 KNOTS THROUGH THIS EVENING THEN SLOWLY DIMINISHING TO 15 TO 20 KNOT OVERNIGHT. * WAVES: SEAS 5 TO 7 FEET THROUGH THIS EVENING THEN SLOWLY SUBSIDING BELOW 6 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-230900- /O.CON.KMHX.SC.Y.0008.000000T0000Z-110123T1100Z/ PAMLICO SOUND- 248 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS THROUGH LATE TONIGHT. GUSTS TO 30 KNOTS LIKELY INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 22, 9:06 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 22, 9:06 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
906 AM EST SAT JAN 22 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE WEST THROUGH
SUNDAY. AN AREA OF LOW PRESSURE ALONG THE LINGERING COLD FRONT WILL
PASS WELL TO THE SOUTHEAST TONIGHT. HIGH PRESSURE WILL BUILD FURTHER
NORTH MONDAY AS SURFACE TROUGH DEVELOPS OFF THE SOUTHEAST COAST. AN
AREA OF LOW PRESSURE WILL LIFT NORTH ALONG THE COAST LATE TUESDAY
INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 AM SAT...FORECAST IS IN GOOD SHAPE THIS MORNING WITH NO SIG
CHANGES NEEDED. A ROBUST UPPER TROUGH IS DIGGING INTO THE
SOUTHEASTERN STATES THIS MORNING WITH LOW PRES OFF THE FL/GA
COAST...ROUGHLY 200 MI E OF JAX. THE LOW WILL TRACK NEWD TODAY AS
THE SHORTWAVE PUSHES EWD...AND MODELS IN GOOD AGREEMENT WITH THE LOW
PASSING ABOUT 200 MI S OF THE SRN OBX LATE THIS AFTERNOON AND
EVENING. MOISTURE CONTINUES TO LIFT NORTH OF THE LOW CENTER WITH
RADAR NOW SHOWING VERY LIGHT SNOW BEGINNING ALONG THE NC COAST. WILL
LEAVE ALL CURRENT WINTER WX ADVISORY HEADLINES INTACT.
THERMAL PROFILES REMAIN COLD ENOUGH FOR SNOW THROUGHOUT ERN NC FOR
THE EVENT ALTHOUGH STILL EXPECTING A SHARP GRADIENT IN THE PCPN
SHIELD WITH MOST OF THE SNOW FALLING ACROSS COASTAL SECTIONS S OF
OREGON INLET. MODELS CONTINUE TO TREND HIGHER WITH QPF AMOUNTS ACROSS
THE REGION AND HAVE INCREASED SNOW TOTALS TO AROUND 2" NEAR THE
COAST. MODELS HAVE ALSO EXPANDED THE SNOW INLAND SLIGHTLY AND NOW
THINK WE COULD SEE UP TO AN INCH ACROSS PARTS OF ONSLOW
COUNTY...MAINLY ALONG THE COAST FROM SWANSBORO/HUBERT AREA TO SNEADS
FERRY...AND CRAVEN COUNTY IN THE HAVELOCK TO HARLOWE AREA AND HAVE
ADDED THESE TWO COUNTIES TO THE ADVISORY. USED A BLEND OF HPC
QPF/ECMWF/GFS AND NAM AND HPC GUIDANCE SNOW RATIO AROUND 10-12:1 TO
ACHIEVE CURRENT SNOW AMOUNTS UP TO 2 INCHES. HOWEVER...IT IS STILL
IN THE REALM OF POSSIBILITY FOR HIGHER SNOW TOTALS RIGHT ALONG THE
IMMEDIATE COAST S OF OREGON INLET...INCLUDING PARTS OF DOWN EAST
CARTERET COUNTY AS THE MOST ROBUST MODELS INDICATING UP TO A HALF
INCH LIQUID EQUIVALENT RIGHT ALONG THE COAST. WILL CONTINUE TO LIMIT
SNOW TOTALS TO AROUND 2" AT THE MOST BUT WILL HAVE TO WATCH FOR
POSSIBLE HIGHER AMOUNTS AS THIS SYSTEM IS STILL CONTINUING TO EVOLVE.
TEMPS EXPECTED TO TOP OUT IN THE M/U30S TODAY. WENT BELOW GUIDANCE
FOR SRN COASTAL AREAS AND EXPECT HIGHS IN THE M30S BEFORE THE
SNOWFALL RATE INCREASES. ONCE STEADIER SNOWFALL BEGINS LATER THIS
MORNING AND ESPECIALLY THIS AFTERNOON EXPECT TEMPS NEAR THE COAST TO
HOLD AROUND FREEZING AND FOLLOWED AN ATYPICAL TEMPERATURE CURVE HERE
TODAY.
THE LOW WILL QUICKLY PUSH WELL E OF THE REGION THIS EVENING AND
EXPECT SNOWFALL TO END THROUGH THE EVENING...MOVING E OF HATTERAS BY
LATE EVENING WITH CLEARING SKIES ACROSS ERN NC. ANOTHER FRIGID NIGHT
TONIGHT WITH LOWS IN THE UPPER TEENS/L20S INLAND TO M20S COAST.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 4 AM SAT...HIGH PRES WILL RIDGE INTO THE REGION FROM THE N
SUNDAY AND SUNDAY NIGHT. MAINLY SUNNY SKIES EXPECTED TO START ON
SUNDAY BUT WILL SEE INCREASING CLOUDS LATE SUN/SUN NIGHT IN
ADVANCE OF THE NEXT SYSTEM PROGGED TO IMPACT THE AREAS NEXT WEEK.
CONTINUED BELOW NORMAL TEMPS WITH HIGHS SUN IN THE L/M40S. WENT
WELL BELOW GUIDANCE ALONG THE SRN COASTAL AREAS WHERE EXPECTING
SNOW COVER TO LIMIT INSOLATION AND HAVE HIGHS IN THE U30S. LOWS
SUN NIGHT EXPECTED IN THE L/M20S INLAND TO U20S COAST.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 4 AM SAT...MADE VERY LITTLE CHANGES IN THE LONG TERM AS
CONCENTRATING ON NEAR TERM SNOW POTENTIAL. DID ADJUST PCPN TRENDS
SLIGHTLY MON AND MON NIGHT AS MODELS SLOWER TO INITIATE PCPN
ACROSS THE REGION. THINK BEST CHANCE FOR PCPN MON/MON NIGHT WILL
MAINLY BE INVOF A COASTAL TROUGH ALONG THE COAST WITH LITTLE IF
ANY PCPN ACROSS INLAND SECTIONS. WHILE THERMAL PROFILES APPEAR
COLD ENOUGH TO SUPPORT A WINTRY MIX MON MORNING...DOUBT WE'LL SEE
ANY PCPN FALLING UNTIL MON AFTERNOON AT THE EARLIEST AND BY THEN
THE PROFILES ARE WARMING AND EXPECT MAINLY RAIN. THE BULK OF THE
PCPN EXPECTED TO HOLD OFF UNTIL TUE AFTN THROUGH WED MORNING AS AN
AREA OF LOW PRES TRACKS ACROSS THE REGION.
PREVIOUS DISCUSSION...MODELS COMING INTO SLIGHTLY BETTER AGREEMENT
FOR NEXT WEEK...THOUGH THERE IS STILL QUITE A BIT OF UNCERTAINTY
WITH UNSETTLED PERIOD. SFC TROUGH DEVELOPS ALONG THE SE COAST MON.
DID DECREASE POPS SLIGHTLY FOR MON INTO MON NIGHT...WITH BEST
CHANCES ALONG THE COAST. THOUGH THERE IS QUITE A BIT OF
UNCERTAINTY LATEST THERMAL PROFILES LOOKED COLD ENOUGH FOR SNOW
EARLY MON INLAND WARMING UP AND TRANSITIONING TO LIGHT RAIN MON
AFTN/EVE THROUGH THE MIDDLE OF THE WEEK. LOW PRESSURE IN THE GULF
OF MEXICO TUE WILL MOVE NE THROUGH THE AREA TUE NIGHT INTO EARLY
WED. GFS CONTINUES TO BE FASTER THAN ECMWF WITH LOW PRESSURE
MOVING ALONG THE COAST. TRENDED CLOSER TO HPC WITH THIS SYSTEM.
CONTINUE WITH BEST RAIN CHANCES TUE AND TUE NIGHT...DID NOT GO TO
LIKELY AT THIS TIME GIVEN CONTINUE UNCERTAINTY. PRECIP WILL TAPER
OFF FROM S-N WED AS STRENGTHENING LOW PRESSURE MOVE NNE. IF FUTURE
MODEL TRENDS REMAIN CONSISTENT WILL LIKELY BE CONTINUING TO LOWER
POPS FOR MONDAY AND MONDAY NIGHT. SLIGHT WARMING TREND THROUGH THE
WEEK AS HIGH BUILDS IN FROM THE W.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...HIGHER CLOUDS CONTINUE TO THICKEN OVER
THE REGION THIS MORNING. TRENDS STILL SHOW CLOUDS LOWERING INTO
THE MORNING AS SURFACE LOW DEVELOPS OFF THE COAST. CEILINGS COULD
FLIRT WITH 3000 TO 5000 FEET OVER SOUTHERN AREAS INCLUDING THE
OAJ/EWN TAF SITES WITH SOME LIGHT SNOW DURING THE AFTERNOON AND
EVENING. ONCE THE LOW PASSES TO THE NORTHEAST BY TONIGHT...SKIES
CLEAR WITH VFR CONDITIONS INTO THE SUNDAY MORNING.
.OUTLOOK SUNDAY THROUGH WEDNESDAY...
GENERALLY VFR CONDITIONS EXPECTED SUNDAY AND THRU MOST OF MONDAY AS
THE AREA WILL BE BETWEEN SYSTEMS. LOWER CEILINGS AND VSBYS ARRIVE
TUESDAY INTO WEDNESDAY AS DEEP MID-LEVEL TROUGH AND SEVERAL AREAS
OF SURFACE LOW PRESSURE AFFECT THE REGION.
&&
.MARINE...
AS OF 830 AM SATURDAY...DID A QUICK UPDATE TO INCREASE WINDS A BIT
ALONG THE CST PER CURRENT CONDITIONS AND LATEST MDLS. LOOKS LIKE
ALL WTRS WILL SEE AT LEAST 20 TO 25 KTS TODAY SO ADDED ALBEMARLE
SOUND TO SCA. ALSO HAVE 25 TO 30 KT WINDS FOR CNTRL WTRS WHERE SOME
WARM WTR IS WITHIN 20 MILES PER WTR TEMP OF 69 AT BUOY 41025.
PREV DISC...MADE SOME MODIFICATIONS TO THE MARINE WARNINGS. SCA WILL
BE IN EFFECT ON ALL COASTAL WATERS TODAY INTO TONIGHT AS LOW
PRESSURE DEVELOPS OFF THE EAST COAST OF FLORIDA IN RESPONSE TO DEEP
MID-LEVEL TROUGH AND STRONG VORTICITY ADVECTION OFF THE SOUTHEAST
COAST. NORTH WINDS OF 20 TO 25 KNOTS WILL DEVELOP ON THE COASTAL
WATERS THIS MORNING AND CONTINUE INTO TONIGHT. WILL MONITOR THE
SOUNDS THIS MORNING AS WINDS ARE BECOMING MARGINAL ON SCA THERE AND
MAY NEED TO ADD THE SOUNDS TO THE SCA LATER THIS MORNING.
SEAS WILL BUILD TO AS HIGH AS 7 TO 8 FEET...ESPECIALLY OVER THE
OUTER PORTIONS OF THE MARINE ZONES TODAY AND TONIGHT. WAVEWATCH
INITIALIZED THE SEAS BETTER THAN THE LOCAL SWAN MODEL AND WAS
USED FOR THE SEAS FORECAST. WITH HIGH PRESSURE BUILDING OVER THE
REGION BEHIND THE DEPARTING LOW...WINDS/SEAS SUBSIDE SUNDAY
THROUGH TUESDAY BEFORE ANOTHER DEEP MID-LEVEL TROUGH INDUCES
SEVERAL AREAS OF LOW PRESSURE OVER THE EASTERN CAROLINAS TUESDAY
NIGHT INTO WEDNESDAY WITH SCA CONDITIONS LIKELY BY EARLY WEDS AS
SURFACE LOW CONSOLIDATES AND STRENGTHENS NORTH OF THE COASTAL
WATERS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NCZ093-095-098-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR AMZ130-
135.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ156-
158.
&&
SYNOPSIS...SK
NEAR TERM...SK/CQD
SHORT TERM...SK
LONG TERM...SK/CQD
AVIATION...CTC
MARINE...RF/CTCHazardous weather outlook, Jan 22, 12:17 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1217 PM EST SAT JAN 22 2011 NCZ029-044-045-079-090-091-231730- MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR- 1217 PM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MOISTURE FROM A LOW PRESSURE SYSTEM PASSING WELL SOUTH OF THE REGION MAY SPREAD FAR ENOUGH NORTHWARD TO BRING SNOW FLURRIES TO PORTIONS OF EASTERN NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING. NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ081-093>095-098-103-104-231730- MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE- OUTER BANKS HYDE- 1217 PM EST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-080-092-231730- TYRRELL-MAINLAND DARE-BEAUFORT-JONES- 1217 PM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MOISTURE FROM A LOW PRESSURE SYSTEM PASSING WELL SOUTH OF THE REGION MAY SPREAD FAR ENOUGH NORTHWARD TO BRING LIGHT SNOW TO PORTIONS OF EASTERN NORTH CAROLINA TODAY INTO THIS EVENING. SIGNIFICANT SNOW ACCUMULATIONS WILL BE CONFINED TO COASTAL SECTIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 22, 10:05 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1005 AM EST SAT JAN 22 2011 NCZ095-103-104-221700- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1005 AM EST SAT JAN 22 2011 ...SNOW INCREASING ALONG THE COAST... DOPPLER RADAR SHOWED WIDESPREAD LIGHT SNOW DEVELOPING ALONG THE IMMEDIATE COAST...MAINLY FROM BEAUFORT AND MOREHEAD CITY NORTHEAST TO CAPE HATTERAS. THE SNOW WILL INCREASE THROUGH NOON WITH SOME LIGHT ACCUMULATIONS LIKELY...ESPECIALLY FROM EASTERN CARTERET COUNTY NORTHEAST ACROSS THE SOUTHERN OUTER BANKS. TEMPERATURES WILL HOLD IN THE LOW TO MID 30S SO SOME SLICK SPOTS COULD DEVELOP...ESPECIALLY ON BRIDGES AND OVERPASSES.
Local storm report, Jan 22, 11:02 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1102 AM EST SAT JAN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW BEAUFORT 34.72N 76.65W
01/22/2011 M0.5 INCH CARTERET NC TRAINED SPOTTER
MODERATE SNOW FALLING. BLOWING SNOW REDUCING
VISIBILITY.
&&
EVENT NUMBER MHX1100065
PAGANOLocal storm report, Jan 22, 12:31 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1231 PM EST SAT JAN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW MILL CREEK 34.78N 76.75W
01/22/2011 M0.5 INCH CARTERET NC PUBLIC
ROADS COVERED
&&
EVENT NUMBER MHX1100066
PAGANOLocal storm report, Jan 22, 12:32 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1232 PM EST SAT JAN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW HAVELOCK 34.89N 76.93W
01/22/2011 M1.0 INCH CRAVEN NC TRAINED SPOTTER
ROADS COVERED WITH MODERATE TO HEAVY SNOW FALLING.
&&
EVENT NUMBER MHX1100067
PAGANOThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:54 PM EST | Small Craft Advisory | MHX | 39 hr | |
| Jan 22, 1:43 PM EST | Winter Storm Warning | MHX | Hyde, Pamlico | 8 hr |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.